Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 57, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 17, 2015, 11:15 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 11:15 PM EDT (03:15 UTC)
- Expired
- Jun 17, 2015, 11:36 PM EDT
- In force
- 21 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 18 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 11:25 PM EDT | TSTM WND DMG | 3 Sse Clayton, NC | MULTIPLE TREES DOWN ACROSS ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS52 KRAH 180315
SVRRAH
NCC101-183-180400-
/O.NEW.KRAH.SV.W.0057.150618T0315Z-150618T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1115 PM EDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1200 AM EDT
* AT 1114 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE HAIL UP TO QUARTER SIZE AND
STRONG DAMAGING WINDS TO 58 MPH. THIS STORM WAS NEAR GARNER
MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GARNER...CLAYTON...LAKE BENSON...FLOWERS AND LAKE WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3575 7862 3571 7825 3547 7858 3553 7872
3559 7894 3560 7894 3576 7885
TIME...MOT...LOC 0314Z 292DEG 19KT 3563 7855
$$
BADGETT1 follow-up statement
384
WWUS52 KRAH 180336
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT WED JUN 17 2015
NCC101-183-180344-
/O.CAN.KRAH.SV.W.0057.000000T0000Z-150618T0400Z/
JOHNSTON NC-WAKE NC-
1136 PM EDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSTON AND
SOUTHERN WAKE COUNTIES IS CANCELLED...
FREQUENT LIGHTNING AND GUSTY WIND TO 40 MPH CAN BE EXPECTED OVER SOUTHERN
WAKE COUNTY THROUGH MIDNIGHT. HOWEVER...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
FOR BEST PROTECTION FROM LIGHTNING... STAY INDOORS UNTIL THUNDER IS NO LONGER
HEARD FOR 20 TO 30 MINUTES.
LAT...LON 3575 7862 3571 7825 3547 7858 3553 7872
3559 7894 3560 7894 3576 7885
TIME...MOT...LOC 0330Z 292DEG 19KT 3560 7845
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:52 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 17, 10:52 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1052 PM EDT WED JUN 17 2015 .SYNOPSIS... STRONG MID AND UPPER LEVEL HIGH PRESSURE WILL HOLD OVER THE REGION THROUGH THE END OF THE WEEK. A WEAK SURFACE BOUNDARY OVER NORTH CAROLINA WILL MOVE BACK NORTH THROUGH THE MID ATLANTIC REGION TONIGHT AND THURSDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 1052 PM EDT WEDNESDAY... TAIL END OF A WEAK MID-UPPER LEVEL SHEAR AXIS CROSSING CENTRAL NC THIS EVENING COUPLED WITH THE SLIGHTLY UNSTABLE AIR MASS AND AN ARRAY OF OUTFLOW BOUNDARIES WILL MAINTAIN A THREAT FOR ISOLATED- SCATTERED CONVECTION THROUGH THE LATE EVENING HOURS AND INTO THE FIRST HALF OF THE OVERNIGHT. EXPECT BULK OF CONVECTION TO DIMINISH BY 06Z BUT COULD STILL SEE AN SHOWER OR STORM OCCUR THROUGH 08Z. STRONG UPDRAFTS IN STORMS EARLY THIS EVENING ABLE HOLD PRECIP ALOFT...RESULTING IN DAMAGING WIND GUSTS ACROSS PERSON COUNTY. THURSDAY...POTENTIAL FOR PATCHY EARLY MORNING CLOUDINESS...ESPECIALLY OVER THE FAR NORTH AND NE...GIVING WAY TO PARTLY SUNNY SKIES. PERSISTENT MID-UPPER LEVEL HIGH OVER THE SE U.S. WILL MAINTAIN HOT CONDITIONS WITH AFTERNOON TEMPS IN THE MID-UPPER 90S. SFC DEWPOINTS PROJECTED TO BE IN THE UPPER 60S-AROUND 70...YIELDING HEAT INDICES IN THE 102-106 DEGREE RANGE. SIMILAR TO WEDNESDAY...EXPECT TO SEE ISOLATED-SCATTERED THUNDERSTORMS ERUPT IN THE LATE AFTERNOON AND EVENING HOURS. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM EDT WEDNESDAY... MID LEVEL RIDGE WILL BUILD THURSDAY AFTERNOON INTO THURSDAY NIGHT...AS WEAK SURFACE BOUNDARY LIFTS NORTHWARD. REMNANTS OF BILL WILL LIFT NORTH OUT OF THE SOUTHERN PLAINS TO THE LOWER OHIO VALLEY. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON INTO THURSDAY EVENING...WITH SOME INSTABILITY AND MODERATE MUCAPE. SPC IN THE DAY TWO CONVECTIVE OUTLOOK HAS PLACED THE SLIGHT RISK OF SEVERE WEATHER TO OUR NORTHWEST ALONG AND NORTH OF THE OHIO RIVER WITH THE BETTER DYNAMICS. IT WILL DRY OUT LATE THURSDAY EVENING WITH A STEAMY OVERNIGHT. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM AROUND 70 DEGREES TO THE MID 70S. THE UPPER LEVEL RIDGE WILL REMAIN OFF THE SOUTHEAST U.S. COAST RESULT IN ANOTHER HOT DAY. THE REMNANTS OF TROPICAL SYSTEM BILL WILL LIKELY BE OVER THE MIDWEST FRIDAY MOVING NORTHWARD. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL...WITH HIGHS IN THE LOW TO MID 90S. THE COMBINATION OF TEMPERATURES AND MOISTURE WILL PRODUCE HEAT INDEX VALUES AROUND 100 ACROSS SOUTHERN LOCATIONS. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... FRIDAY NIGHT THROUGH SATURDAY NIGHT: THE SUBTROPICAL RIDGE WILL DOMINATE OUR WEATHER ACROSS OUR REGION. MEANWHILE...THE REMNANTS OF BILL AND ASSOCIATED MID-LEVEL ENERGY WILL SLOWLY BECOME ABSORBED BY THE WESTERLIES FRIDAY NIGHT AND THEN BE CARRIED TO THE EAST-NORTHEAST THROUGH THROUGH THE OHIO VALLEY AND OFF THE NORTHEAST THIS WEEKEND. THIS SYSTEM WILL SUPPRESS THE RIDGE SOUTH...INCREASING THE CHANCES FOR CONVECTION SATURDAY AFTERNOON INTO SATURDAY EVENING. THIS IS SUPPORTED BY BOTH THE GFS AND ECMWF SOLUTION...WITH THE GFS MORE ROBUST WITH SHORTWAVE. WILL CONTINUE A TYPICAL SUMMERTIME PATTERN OF HIGHEST PRECIPITATION CHANCES DURING THE AFTERNOON AND EVENING HOURS AND LOWEST OVERNIGHT AND EARLY IN THE MORNING. LOW TEMPERATURES FRIDAY NIGHT WILL AVERAGE ABOVE NORMAL WITH READINGS GENERALLY IN THE LOWER TO MID 70S. WITH INCREASED CLOUD COVER AND CONVECTION...HIGH TEMPERATURES WILL REACH THE LOW TO MID 90S. ISOLATED SHOWERS ARE POSSIBLE SATURDAY NIGHT WITH LOW TEMPERATURES LEVELING OFF FROM AROUND 70 DEGREES TO THE MID 70S. SUNDAY THROUGH WEDNESDAY: ON SUNDAY AND MONDAY...THE NORTHWEST FLOW ALOFT MAY RESULT IN MOSTLY DRY CONDITION. HOWEVER...THE COMBINATION OF HEATING AND INSTABILITY MAY TRIGGER ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. HARD TO TIME AND PLACE WEAK SHORTWAVES ROTATING EASTWARD IN THE UPPER FLOW. A FRONTAL BOUNDARY WILL TRY TO SAG SOUTH TOWARD OUR REGION FROM THE NORTH TUESDAY INTO WEDNESDAY. THERE IS NOTHING TO PUSH THIS FRONT THROUGH OUR REGION SO IT WILL SIMPLY PIVOT/MEANDER TO OUR NORTH. AT THE SAME TIME...THE RIDGE OVER THE MIDWEST WILL BUILD EASTWARD THROUGH THE MIDDLE OF THE WEEK...RESULTING IN A WARMING TREND AND NEAR NORMAL CHANCES FOR MAINLY DIURNAL CONVECTION. HIGHS WILL GENERALLY BE IN THE LOWER 90S TO THE UPPER 90S...WITH OVERNIGHT LOWS IN THE LOW TO MID 70S. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AS OF 840 PM WEDNESDAY... MAINLY VFR CONDITIONS ARE EXPECTED FOR THE 24 HOUR TAF PERIOD WITH A STRONG MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE REGION. HOWEVER... A FEW ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE THIS EVENING ACROSS THE EASTERN HALF OF CENTRAL NC. AT THIS TIME... NO ONE TAF SITE HAS INCREASED ODDS OF SEEING SOME OF THIS CONVECTION... THOUGH REMNANT OUTFLOW BOUNDARY MAY MOVE ACROSS KRDU/KRWI/KFAY THIS EVENING BRIEFLY CAUSING WIND TO GUSTS AND CHANGE DIRECTION. OTHERWISE... EXPECT MAINLY VFR CONDITIONS OVERNIGHT WITH LIGHT AND VARIABLE WINDS... WITH POSSIBLY SOME PATCHY IFR/LOW END MVFR STRATUS ACROSS THE EASTERN TAF SITES (KRDU/KRWI/KFAY) NEAR DAYBREAK. MORE OF THE SAME IS EXPECTED ON THURSDAY... HOT AND DRY IN THE MORNING AGAIN... WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS POSSIBLE DURING THE LATE AFTERNOON INTO THE EVENING... WITH THE BEST CHANCES AT KGSO/KINT WITH CONVECTION MOVING INTO THE NORTHWEST PIEDMONT FROM THE HIGHER TERRAIN AND AT KFAY WITH CONVECTION ASSOCIATED WITH THE SEABREEZE. ANY SHOWERS AND STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN... LOW VISBYS AND GUSTY WINDS. OUTLOOK: A RIDGE OF HIGH PRESSURE ALOFT WILL DOMINATE THE WEATHER PATTERN THROUGH LATE NEXT WEEK. OUTSIDE OF SCATTERED DIURNAL CONVECTION EACH DAY...EXPECT PREDOMINATELY VFR CONDITIONS THROUGH THE PERIOD. && .CLIMATE... REC HI DAY MAX YR MIN YR RDU RECORDS 06/17 99 1961 75 2004 06/18 98 1944 75 1935 GSO RECORDS 06/17 98 1944 76 2004 06/18 100 1944 73 1970 FAY RECORDS 06/17 101 1981 77 1945 06/18 102 1944 76 2004 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR NCZ011- 026>028-040>043-073>078-083>086-088-089. && SYNOPSIS...AMS NEAR TERM...WSS SHORT TERM...KAK LONG TERM...KAK AVIATION...BSD CLIMATE...RAH
Hazardous weather outlook, Jun 17, 3:49 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT WED JUN 17 2015 NCZ007>010-021>025-038-039-181200- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH- 349 PM EDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR 100 DEGREES FRIDAY AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ073>077-083>086-088-089-181200- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 349 PM EDT WED JUN 17 2015 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES WILL REMAIN BETWEEN 100 TO 105 DEGREES FOR FRIDAY AND THROUGH THE WEEKEND. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ011-026>028-040>043-078-181200- HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-WAYNE- 349 PM EDT WED JUN 17 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES WILL REMAIN BETWEEN 100 TO 105 DEGREES FOR FRIDAY AND THROUGH THE WEEKEND. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 17, 10:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 4 NNE LAKE WHEELER 35.75N 78.69W
06/17/2015 M0.88 INCH WAKE NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1500674
WSSSpecial weather statement, Jun 17, 10:59 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT WED JUN 17 2015
NCZ074-084-180330-
RICHMOND NC-MONTGOMERY NC-
1059 PM EDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHEASTERN
RICHMOND AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1130 PM EDT...
AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BISCOE...OR 10 MILES SOUTHEAST OF TROY...
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BISCOE...HOFFMAN...CANDOR...NORMAN...PEKIN...DERBY AND SANDHILLS GAME
LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3521 7989 3539 7976 3538 7973 3531 7971
3528 7971 3525 7970 3524 7967 3519 7966
3517 7962 3512 7957 3509 7958 3507 7958
3506 7950 3498 7963
TIME...MOT...LOC 0258Z 302DEG 15KT 3528 7975
77Local storm report, Jun 17, 11:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 3 W RALEIGH 35.80N 78.69W
06/17/2015 M0.50 INCH WAKE NC NWS EMPLOYEE
&&
EVENT NUMBER RAH1500675
WSSLocal storm report, Jun 17, 11:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1108 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 3 SW RALEIGH 35.78N 78.67W
06/17/2015 M1.00 INCH WAKE NC TRAINED SPOTTER
NC STATE CAMPUS. LASTED ABOUT 15 MINUTES.
&&
EVENT NUMBER RAH1500676
WSSSpecial weather statement, Jun 17, 11:09 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 PM EDT WED JUN 17 2015
NCZ027-028-043-180415-
WILSON NC-NASH NC-EDGECOMBE NC-
1109 PM EDT WED JUN 17 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN WILSON...
SOUTHEASTERN NASH AND SOUTHERN EDGECOMBE COUNTIES UNTIL 1215 AM
EDT...
AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELM CITY...OR 9 MILES SOUTHWEST OF ROCKY
MOUNT...MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...WILSON...ELM CITY...SHARPSBURG...PINETOPS...
MACCLESFIELD...SARATOGA...CONETOE...WILLBANKS AND TAR RIVER
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3581 7742 3581 7745 3580 7745 3580 7747
3576 7752 3561 7776 3582 7799 3596 7790
3582 7741
TIME...MOT...LOC 0308Z 302DEG 15KT 3584 7788
77Local storm report, Jun 17, 11:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1115 PM EDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG 1 SW CARY 35.78N 78.81W
06/17/2015 WAKE NC LAW ENFORCEMENT
TREE DOWN ON A HOUSE. 100 BLOCK OF HONEYSUCKLE LANE
&&
EVENT NUMBER RAH1500677
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:32 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 58 min |
| Jun 17, 9:02 PM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| Jun 17, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 51 min |
| Jun 17, 9:22 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | RAH | Montgomery | 60 min |
| Jun 17, 9:35 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Warren | 55 min |
| Jun 17, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 63 min |
| Jun 17, 10:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 57 min |
| Jun 17, 10:33 PM EDT | Special Weather Statement | RAH | Moore | 57 min |
| Jun 17, 10:52 PM EDT | Special Weather Statement | RAH | Cumberland | 53 min |
| Jun 17, 10:55 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jun 17, 10:59 PM EDT | Special Weather Statement | RAH | Richmond | 31 min |
| Jun 17, 11:09 PM EDT | Special Weather Statement | RAH | Edgecombe | 66 min |
| Jun 17, 11:18 PM EDT | Special Weather Statement | RAH | Lee | 42 min |
| Jun 17, 11:38 PM EDT | Special Weather Statement | RAH | Lee | 52 min |
| Jun 18, 12:03 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Wake | 42 min |
| Jun 18, 12:06 AM EDT | Special Weather Statement | RAH | Person | 39 min |
| Jun 18, 12:50 AM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Jun 18, 12:52 AM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jun 18, 1:28 AM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Jun 18, 2:08 PM EDT | Special Weather Statement | RAH | Cumberland | 52 min |
| Jun 18, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 42 min |
| Jun 18, 3:25 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jun 18, 3:49 PM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more | 27 hr |
| Jun 18, 3:52 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 53 min |
| Jun 18, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 46 min |
| Jun 18, 4:06 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 54 min |
| Jun 18, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 25 min |
| Jun 18, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 27 min |
| Jun 18, 5:16 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond | 59 min |
| Jun 18, 7:16 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 89 min |
| Jun 18, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 57 min |
| Jun 18, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 53 min |
| Jun 18, 7:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.